Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
briskonator

Minocycline: Is it safe?

Asides from Dan's Regime (90% effective), Minocycline is the only other thing that I have found 90%+ effective. However, doctors in the U.K. are now reluctant to prescribe it; in their book it says that it can lead to permanent discolouration of the skin. After doing some research, I now see that scientific study has proved that Minocycline causes (in some people) a serious disease known as "lupus".

What is the situtation regarding the prescription of Minocycline in other countries? -- or even other parts of the U.K? I desperately want to go back on it but i'm not sure that it is such a good idea.

Share this post


Link to post
Share on other sites

If you are going on long term mino treatment your Doctor should prescribe routine blood tests to make sure it isn't causing any damage. As for discolouration, it can the skin or teeth in adults, but that is quite rare. I stopped taking it because it made me sick at my stomach, but my Doctor says he has patients who have used it for years without any problems. Talk to your Doctor, he might opt to have you try Doxy or tetra instead.

Share this post


Link to post
Share on other sites
Asides from Dan's Regime (90% effective), Minocycline is the only other thing that I have found 90%+ effective. However, doctors in the U.K. are now reluctant to prescribe it; in their book it says that it can lead to permanent discolouration of the skin. After doing some research, I now see that scientific study has proved that Minocycline causes (in some people) a serious disease known as "lupus".

What is the situtation regarding the prescription of Minocycline in other countries? -- or even other parts of the U.K? I desperately want to go back on it but i'm not sure that it is such a good idea.

Share this post


Link to post
Share on other sites

It can indeed cause discoloration in the skin. The inside of my bottom lip has turned purple. This is the only place the mino zeroed in on in my case.

Share this post


Link to post
Share on other sites

I once went to a GP who prescribed me 6 months supply of minocycline and nothing else on my first visit without any review appointment. On hindsight, it did seem like a silly treatment.

Nevertheless, my acne did not respond to minocycline (it did respond to doxycycline, which I got later on). But I had absolutely no side effects from minocycline from the start to the end. Also, my cousin has been taking minocycline for at least 4 years as well without any side effects.

Having said that, we are only two people in the population, so you can't draw any conclusion there.

I did read that skin discolouration can result, but only through long term use with high dosage.

Some doctors have their own views on things, however biased it may be. If you find another doctor, he or she might prescribe it more freely, especially if you mentioned that it has worked for you previously.

Share this post


Link to post
Share on other sites

Been on minocycline for 9 years now. Haven't had the slightest problem with it. Your doctor will make you do blood testing every 6 months for any side effects from the medication. My doc requires the testing in order for me to get more refills.

Share this post


Link to post
Share on other sites

bassis, 9 years???? u kidding? taking this long would harm ur liver~ antibiotic is very safe but cant be taking that long............

Share this post


Link to post
Share on other sites

its not safe to take antibiotic for more than one or two months. should be use together wit another treatment. i was on mino for 7 months, and i caused me to get really sick ( major wieght loss( i could not put food in my mouth without feeling like pucking) and respiration problems). it took me months to recover and im still trying to get my body back to where it was. PLEASE BE CAUTIOUS.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×